Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2005, 6:53 PM PDT for Clark County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 6:53 PM PDT (01:53 UTC)
- Expired
- Jul 25, 2005, 7:31 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 109 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 260154
SVRVEF
NVC003-260245-
/O.NEW.KVEF.SV.W.0015.050726T0153Z-050726T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 PM PDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA
THIS INCLUDES THE CITIES OF...OVERTON...MOAPA
* UNTIL 745 PM PDT
* AT 642 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES WEST OF MOAPA...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOGANDALE AND OVERTON BEACH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3682 11473 3657 11477 3643 11456 3642 11433
3682 11428
$$
RUNK1 follow-up statement
000
WWUS55 KVEF 260231
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
728 PM PDT MON JUL 25 2005
NVC003-260238-
/O.CAN.KVEF.SV.W.0015.000000T0000Z-050726T0245Z/
CLARK NV-
728 PM PDT MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY
IS CANCELLED...
AT 725 PM PDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR
INDICATED THE THUNDERSTORM WEST OF LOGANDALE WAS WEAKENING. WHILE
THERE IS NO LONGER A THREAT OF LARGE HAIL AND DAMAGING WINDS...THIS
STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND NORTHWEST WIND
GUSTS TO NEAR 40 MPH AS IT MOVES THROUGH THE OVERTON BEACH AREA AND
VALLEY OF FIRE STATE PARK AROUND 800 PM.
REPEATING...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST CLARK
COUNTY IS CANCELED.
LAT...LON 3682 11473 3657 11477 3643 11456 3642 11433
3682 11428
$$
RUNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:35 PM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 25, 3:35 PM PDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PDT MON JUL 25 2005 .SYNOPSIS...DRIER AIR OVER CENTRAL NEVADA WILL SPREAD SOUTHEAST ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THURSDAY. ISOLATED THUNDERSTORMS WILL BE CONFINED TO SOUTHERN MOHAVE COUNTY TUESDAY. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL WEDNESDAY AND THURSDAY UNDER AN AREA OF HIGH PRESSURE. && .SHORT TERM...SHORTWAVE TROUGH SET TO PASS OVER SOUTHERN IDAHO THIS EVENING AND WILL BE OVER SOUTHWEST WYOMING 12Z TUESDAY. ALREADY SEEING DEWPOINTS LOWER FROM BISHOP-TONOPAH-ELY QUICKER THAN BOTH NAM/GFS GUIDANCE. MODELS HAVE BEEN CONSISTENT WITH DRYING THE AREA FROM THE NORTHWEST TUESDAY AND WEDNESDAY AS MID-LEVEL HIGH CENTER OFF THE CALIFORNIA COAST SHIFTS EAST OVERHEAD ON WEDNESDAY. BEST DEVELOPMENT SO FAR TODAY IS ALONG THE BOUNDARY DIFFERENTIATING DRY/MOIST AIR OVER NORTHERN LINCOLN COUNTY. SHOULD SEE THIS BOUNDARY SAG A LITTLE FURTHER SOUTH ACROSS EAST CENTRAL NEVADA/SOUTHWEST UTAH LATE THIS AFTERNOON/EVENING. FURTHER SOUTH WHERE LOW LEVEL MOISTURE MORE PLENTIFUL STORMS HAVING A DIFFICULT TIME GOING EXCEPT OVER THE HIGHER TERRAIN. ON TUESDAY...COULD JUST BE ENOUGH LOW LEVEL MOISTURE LINGERING OVER SOUTHERN MOHAVE COUNTY FOR AN ISOLATED STORM OVER THE HUALAPAI MTNS. REMAINDER OF AREA WILL BE DRY TUESDAY AND WEDNESDAY. AS THE HIGH CENTER SHIFTS EAST OVER NEVADA TEMPERATURES WILL WARM 2-3 DEGREES THROUGH WEDNESDAY THEN LEVEL OUT THURSDAY. && .LONG TERM...UPPER LEVEL HIGH PRESSURE SHIFTS EAST THURSDAY AND BECOMES CENTERED OVER THE FOUR CORNERS REGION BY FRIDAY AND THROUGH THE WEEKEND ACCORDING TO THE GFS. THIS WOULD PRODUCE A MORE FAVORABLE MOISTURE FLOW INTO THE REGION FOR THE COMING WEEKEND. THE UKMET AND ECMWF TAKE THE HIGH CENTER FURTHER EAST OVER SOUTHERN KANSAS/NORTHERN OKLAHOMA. THIS WOULD BE LESS FAVORABLE FOR MOISTURE IMPORT. PLENTY OF MOISTURE TO TAP FROM FRIDAY ON AS REMNANT MOISTURE FROM TROPICAL DEPRESSION GERT LINGERS OVER CENTRAL/NORTHERN MEXICO AND BAJA. THURSDAY EXPECTED TO BE A DOWN DAY THUNDERSTORM WISE AND POSSIBLY THE WARMEST DAY OF THE WEEK. THE AREA WILL BEGIN TO MOISTEN FRIDAY AS A SOUTHEAST FLOW BECOMES DOMINANT. THIS WEEKEND COULD GET INTERESTING WITH THE POTENTIAL FOR ANOTHER MOISTURE SURGE. THIS WOULD ALSO BACK THE TEMPERATURES OFF WITH THE INCREASED CLOUD COVER AND MOISTURE. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS THROUGH THE PERIOD. THUNDERSTORM ACTIVITY HAS BEEN EXTREMELY ISOLATED TO THIS POINT HOWEVER ACTIVITY IS PICKING UP IN THE MORMAN MESA CORRIDOR. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE NEXT SEVERAL HOURS IN THE PEACH SPRINGS AND MORMAN MESA CORRIDORS WITH ONLY ISOLATED STORMS EXPECTED ALONG THE BEATTY AND DAGGETT CORRIDORS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/SALMEN
Hazardous weather outlook, Jul 25, 6:58 AM PDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 658 AM PDT MON JUL 25 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-261400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 658 AM PDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...MONDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE EASTERN PORTION OF THE AREA AND COMBINE WITH DAY TIME HEATING WILL ALLOW FOR SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY BUT BRIEF SHOWERS MAY OCCUR WHICH MAY PRODUCE RUNNING WATER IN NORMALLY DRY WASHES AND ARROYOS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DRIER AIR WILL MOVE OVER THE AREA TUESDAY THROUGH WEDNESDAY BEFORE INCREASING MOISTURE IS SEEN DURING THE LATER PART OF THE WEEK AND INTO THE WEEKEND. THIS WILL ALLOW FOR A DECREASE IN THUNDERSTORM ACTIVITY MID WEEK...BUT AN INCREASING CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS FRIDAY AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:28 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 49 min |
| Jul 26, 11:39 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Jul 26, 2:03 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Jul 26, 4:14 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.